Classical and quantum chaos in the generalized parabolic lemon-shaped billiard

Lopac, Vjera and Mrkonjić, Ivana and Radić, Danko (1999) Classical and quantum chaos in the generalized parabolic lemon-shaped billiard. Physical Review E, 59 (1). pp. 303-311. ISSN 1539-3755

PDF - Published Version
Language: English

Download (742kB) | Preview


Two-dimensional billiards of a generalized parabolic lemonlike shape are investigated classically and quantum mechanically depending on the shape parameter δ. Quantal spectra are analyzed by means of the nearest-neighbor spacing distribution method. Calculated results are well accounted for by the proposed new two-parameter distribution function P(s), which is a generalization of Brody and Berry-Robnik distributions. Classically, Poincaré diagrams are shown and interpreted in terms of the lowest periodic orbits. For δ=2, the billiard has some unique characteristics resulting from the focusing property of the parabolic mirror. Comparison of the classical and quantal results shows an accordance with the Bohigas, Giannoni, and Schmit conjecture and confirms the relevance of the new distribution for the analysis of realistic spectral data.

Item Type: Article
Keywords: energy-level statistics, spectral statistics, quantum billiard, numerical experiment, chaotical systems
Date: January 1999
Subjects: NATURAL SCIENCES > Physics
Additional Information: Copyright (1999) by the American Physical Society.
Divisions: Faculty of Science > Department of Physics
Project code: 119201, 119204, 119211
Publisher: American Physical Society
Depositing User: Gordana Stubičan Ladešić
Date Deposited: 03 Jul 2014 13:51
Last Modified: 03 Jul 2014 13:51

Actions (login required)

View Item View Item

Nema podataka za dohvacanje citata